MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY EXTENDED VISION UV ABSORBING IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY EXTENDED VISION UV ABSORBING IOL; INTRAOCULAR LENS
Model Number DAT015
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Disturbances (2140)
Date of Event 09/26/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The lens was returned in a small blue plastic open container.Viscoelastic was observed on the lens.The optic was cut into two portions, typical in appearance to damage created to remove a lens from the eye.Each of the cut optic portions were cracked.Product history records were reviewed and documentation indicated the product met release criteria.The root cause cannot be determined for the reported complaint of "distorted vision, patient not happy, unable to see".The explanted lens was evaluated.The optic was cut into two portions, typical in appearance to damage created to remove a lens from the eye.Additional optic damage was observed.Each lens was subjected to a 100% assessment of the power and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.The power and resolution of the returned lens could not be re-evaluated due to the optic damage.Information was provided that the company 20.5 diopter (1.5 extended depth of focus) lens was removed and replaced with a non-company lens.The diopter of the replacement lens was not provided.No further information has been provided, if additional information becomes available, the file will be reopened and updated.The information that the extended depth of focus lens model was replaced with a monofocal lens model would suggest that the replacement lens was an improved selection for this patient's vision needs or preferences.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A nurse reported that following intraocular lens (iol) implantation, patient had distorted vision and was unable to see.Patient was unhappy with the outcome.The lens was removed and replaced with another lens in a secondary procedure.According to additional information received, implantation was done in patient's right eye.The patient claimed that it appeared to be looking out of dirty contact.Iol exchange was done with another non-company lens.In the surgeon opinion the issue was not due to the product (iol).

Brand Name
ACRYSOF IQ VIVITY EXTENDED VISION UV ABSORBING IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key17660725
Report Number1119421-2023-01537
Device Sequence Number17918428
Product Code POE
UDI-Device Identifier00380652424646
UDI-Public00380652424646
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 08/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/13/2025
Device Model NumberDAT015
Device Lot Number15098244
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/23/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/07/2023
Initial Report FDA Received Date08/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH II IOL DELIVERY SYSTEM, INJECTOR; MONARCH II LOADING FORCEPS; MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE C; VISCOAT OPHTHALMIC VISCOSURGICAL DEVICE
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR
Patient SexFemale